Alert archive / Guam / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Guam
NWS Guam issued this flash flood warning at May 15, 2015, 7:05 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2015, 7:05 AM CDT (12:05 UTC)
- Expired
- May 15, 2015, 12:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
810
WGMY50 PGUM 151205
FFWMY
GUC100-151715-
/O.NEW.PGUM.FF.W.0003.150515T1205Z-150515T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
952 PM CHST FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF ROTA...
* UNTIL 315 AM CHST
* AT 952 PM CHST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS ROTA.
RADAR ESTIMATES OF 6 TO 9 INCHES OF RAIN HAVE ALREADY FALLEN SINCE
THIS MORNING. ANOTHER 3 TO 5 INCHES OF RAIN ARE EXPECTED THROUGH
THE EARLY MORNING HOURS AS TYPHOON DOLPHIN MOVES FARTHER TO THE
WEST. THIS RAINFALL CAN CAUSE FLASH FLOODING IN LOW-LYING AREAS
AND AREAS NEAR STREAMS AND RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND IF FLOOD WATER IS RISING. ACT QUICKLY TO
PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS OVERNIGHT WHEN IT IS
HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT
DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN
VEHICLES.
&&
LAT...LON 1416 14516 1420 14524 1419 14528 1416 14528
1415 14524 1411 14521 1411 14517 1414 14515
1412 14511
$$
W. AYDLETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at May 15, 1:47 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 15, 1:47 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
447 PM CHST FRI MAY 15 2015
.SYNOPSIS...
PGUA RADAR SHOWS HEAVY RAIN WITH SOME EMBEDDED THUNDERSTORMS OVER
MOST OF THE COVERAGE AREA. TYPHOON DOLPHIN IS MOVING MORE WESTWARD
RECENTLY...PERHAPS TOWARD THE ROTA CHANNEL OR ACROSS FAR NORTHERN
GUAM. VAD GRAPHIC SHOWS NORTH-NORTHWEST WINDS 65 TO 70 KNOTS ABOVE
THE RADAR. IPAN BUOY SHOWS COMBINED SEAS FROM THE EAST AT 22 FEET.
&&
.DISCUSSION...
ORECAST GRIDS WERE ADJUSTED FOR A TRACK OF TYPHOON DOLPHIN SLIGHTLY
MORE SOUTH THAN PREVIOUS FORECAST. THE MAIN THREAT OF TYPHOON FORCE
WINDS WILL BE TO NORTHERN GUAM AND ROTA THIS EVENING...WHILE TINIAN
AND SAIPAN WILL RECEIVE TROPICAL STORM FORCE WINDS. THE WORST WIND
AND SEA CONDITIONS WILL BE THIS EVENING...BUT DOLPHIN SHOULD BE
MOVING WEST OF THE MARIANAS BY ABOUT MIDNIGHT AND WEATHER WILL VERY
SLOWLY IMPROVE DURING THE MORNING HOURS SATURDAY. MUCH MORE PLEASANT
WEATHER IS EXPECTED NEXT WEEK.
&&
.MARINE...
TYPHOON AND TROPICAL STORM FORCE CONDITIONS WILL PERSIST OVERNIGHT
FOR THE MARIANA WATERS WITH COMBINED SEAS PEAKING AT 25 TO 30 FEET
THIS EVENING. IT WILL TAKE MOST OF SATURDAY AND EARLY SUNDAY FOR
CONDITIONS TO SUBSIDE BUT PLEASANT MARINE WEATHER IS EXPECTED BY
MONDAY.
&&
.TROPICAL SYSTEMS...
A TYPHOON WARNING REMAINS IN EFFECT FOR GUAM...ROTA...TINIAN AND
SAIPAN. TYPHOON CONDITIONS...INCLUDING WINDS OF 74 MPH OR MORE...
ARE EXPECTED THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS ALSO
IN EFFECT FOR GUAM AND THE NORTHERN MARIANAS. TYPHOON DOLPHIN HAS
VEERED TO THE WEST AND APPEARS LIKELY TO PASS OVER NORTHERN GUAM OR
JUST NORTH OF GUAM DURING THE NEXT FEW HOURS. LATEST RADAR IMAGERY
SHOWS TYPHOON DOLPHIN VEERING MORE TO THE WEST ON A HEADING THAT
WOULD BRING THE EYE TO NORTHERN GUAM OR JUST NORTH OF GUAM AROUND
500 OR 600 PM. SEAS HAVE REACHED 22 FEET AT THE IPAN BUOY JUST EAST
OF GUAM...AND WINDS AND SEAS WILL INCREASE THROUGH THIS EVENING AS
DOLPHIN DRAWS NEAR AND PASSES THROUGH THE MARIANAS.
&&
.EASTERN MICRONESIA...
A TROPICAL DISTURBANCE OVER EASTERN MICRONESIA CENTERED ROUGHLY NEAR
4N170E WILL TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FOR
THE MAJURO AREA TONIGHT THROUGH SATURDAY NIGHT. SATELLITE SHOWS AN
AREA OF SHOWERS AND THUNDERSTORMS ALSO DEVELOPED JUST NORTH AND EAST
OF KOSRAE DURING THE DAY...WHILE FAIR WEATHER PREVAILS FOR POHNPEI.
MODELS STILL INDICATE THE CENTER OF THE DISTURBANCE WILL MOVE TOWARD
THE NORTHWEST. MOST OF THE RAINFALL IS EXPECTED TO STAY CLOSE TO THE
DISTURBANCE AND SHOULD REMAIN NORTH OF POHNPEI AND KOSRAE. THE WINDS
WILL BECOME SOUTHERLY AT KOSRAE BY MONDAY AND AT POHNPEI BY TUESDAY
AS THE DISTURBANCE MOVES NORTH OF THESE LOCATIONS.
&&
.WESTERN MICRONESIA...
TYPHOON DOLPHIN IS MOVING ACROSS THE SOUTHERN MARIANAS THIS
AFTERNOON AND ALSO AFFECTING THE WIND PATTERN ACROSS MOST OF WESTERN
MICRONESIA. SATELLITE SHOWS WIDELY SCATTERED SHOWERS NEAR YAP AND
NORTH OF CHUUK THAT ARE ASSOCIATED WITH A SPIRAL BAND WRAPPING INTO
DOLPHIN. THIS BAND OF CONVERGENCE ALONG THE SOUTHERN EDGE OF THE
MONSOON TROUGH WILL CAUSE SOME CLOUDS AND A FEW SHOWERS FOR YAP AND
POSSIBLY KOROR FOR THE NEXT COUPLE OF DAYS. NORTHWEST WINDS AT YAP
AND KOROR WILL BACK WESTERLY WHILE DOLPHIN MOVES NORTHWEST THEN
NORTHWARD BY ABOUT MONDAY. MAINLY FAIR WEATHER IS EXPECTED AT CHUUK
EXCEPT A DISTURBANCE MOVING NORTHWEST FROM EASTERN MICRONESIA MAY
TRIGGER A FEW SHOWERS OVER NORTHERN CHUUK STATE BY NEXT TUESDAY OR
WEDNESDAY.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TYPHOON WARNING FOR GUZ001>004.
FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR GUZ001>004.
MARIANAS WATERS...TYPHOON WARNING FOR PMZ151>154.
&&
CHAN/SIMPSON/MIDDLEBROOKEThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:39 AM CDT | Flash Flood Warning | GUM | 5 hr | |
| May 15, 1:40 AM CDT | Flash Flood Warning | GUM | 5 hr |
Nearby
Flash Flood Warnings in Guam, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.